MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482317545
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tulip of the xia defense screw broke off intra-op when surgeon was in process of final tightening.A surgical delay of 10 min was reported.No other consequence to the patient was reported.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and materials analysis could not be performed as the device was not returned.Complaint history review for similar events and device history records could not be performed as a valid lot code was not provided and could not be obtained.It was reported that a screw tulip disengagement intra-operatively.Root cause could not be determined conclusively.However, when the tulip disengages from screw one common reason is due to the tulip being over angled while persuading.Cantilever forces would cause this.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8387706
Report Number3005525032-2019-00005
Device Sequence Number18887824
Product Code NKB
UDI-Device Identifier04546540562357
UDI-Public04546540562357
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR